Open Access
2008 Energy inequalities for a model of wave propagation in cold plasma
Thomas H. Otway
Publ. Mat. 52(1): 195-234 (2008).


Energy inequalities are derived for an elliptic-hyperbolic operator arising in plasma physics. These inequalities imply the existence of distribution and weak solutions to various closed boundary-value problems. An existence theorem is proven for a related class of Keldysh equations, and the failure of expected methods for obtaining uniqueness is discussed. The proofs use ideas recently introduced by Lupo, Morawetz, and Payne for a generalized Tricomi operator. The existence of strong solutions under open boundary conditions is also proven.


Download Citation

Thomas H. Otway. "Energy inequalities for a model of wave propagation in cold plasma." Publ. Mat. 52 (1) 195 - 234, 2008.


Published: 2008
First available in Project Euclid: 17 December 2007

zbMATH: 1162.35428
MathSciNet: MR2384847

Primary: 35D05 , 35M10 , 82D10

Keywords: closed boundary-value problems , Elliptic-hyperbolic equations , energy inequalities , equations of Keldysh type , symmetric-positive operators

Rights: Copyright © 2008 Universitat Autònoma de Barcelona, Departament de Matemàtiques

Vol.52 • No. 1 • 2008
Back to Top